Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Knee stiffness, swollen after spine surgery, stinging pain in spine, chills, no fever, night sweats, mucous in stool. Advice?

my knees became stiff, they froze up and swollen and I was unable to squat up and down after spine surgery, and my elbows one by one filled with fluid- all about 90-100 days after the surgery. i was put on Methotrexate , and given kenalog 40 injections in both knees while at tht same time gram stains were done in my knees, and an injection also in my hip. it has been nearly about 1 3/4 years since the initial problem came about with my knees and elbows. I was on the MTX for a couple months, the steroid injections last months I guess. My knees are bad still and are larger and look white with lacy looking dark spots around them. My spine surgery was a large fusion with alot of metal. Some areas did not fuse but the metal was recently removed due to an allergy to it. I have a great deal of stinging/itching pain in spine that gives me the chills sometimes but no fever , but my knees are sometimes so bad I cant sit down or get up.Other symptoms I have are intense sweats especially at night since my 1st spine surgery, and alot of mucous in my stool . I m not sure what is happening..
Asked On : Sun, 4 Nov 2012
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The symptoms in your knees are not likely to be related to the spine surgery that you had. These are more likely to be due to degenerative changes. Pain killers, joint lubricants, regular physiotherapy exercises and knee brace will be helpful.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Fri, 9 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor